| Model Number |
M00539210 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/02/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation analysis: a visual evaluation of the returned flexima biliary stent was found loaded on the delivery system, which indicates that the stent failed to deploy; consequently, confirming the reported issue of "stent failure to deploy".A visual assessment identified the proximal section of the guide catheter broken and it was not returned for analysis, it was also kinked approximately at 3.5 cm and 15 cm from distal end, the push catheter was kinked approximately at 5 cm from distal end and the suture hole was torn.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the catheters, this condition can result in issues deploying the stent due to friction between the kinked areas in the catheters, continued attempts to deploy the stent or force retracting the guide catheter in order to release the stent can result in tearing suture hole and guide catheter breakage.Therefore the most probable root cause for this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were observed.The review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, when the physician attempted to deploy the stent, the suture was stuck and the stent was unable to be deployed.Reportedly, the device was removed from the patient.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the guide catheter was broken, therefore this event has been deemed an mdr reportable event.